Ohio, 2015

Tornado and Damaging Winds in Ohio, May 26, 2015

May 26, 2015 · NWS ILN · 10 events in 6 counties and zones

Scattered thunderstorms developed as an upper level disturbance moved through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$826,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed as an upper level disturbance moved through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 1:05 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, May 26, 1:05 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT TUE MAY 26 2015

.SYNOPSIS...
WARM AND HUMID AIR WILL REMAIN IN PLACE OVER THE MIDDLE OHIO VALLEY
THROUGH THE REST OF THE WEEK. AS UPPER LEVEL DISTURBANCES MOVE
THROUGH THE AREA...THERE WILL BE OCCASIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS TODAY AND WEDNESDAY...AND THEN AGAIN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION HAS DEVELOPED SOUTH AND WEST OF THE FORECAST AREA AND
HAS ALREADY SPREAD INTO SOUTHERN COUNTIES. WITH HRRR AND RAP RUNS
BEING FAIRLY CONSISTENT AND RELIABLE IN THIS REGARD TODAY...THERE
IS ABOVE AVERAGE CONFIDENCE IN FORECAST. SHOWERS AND STORMS SHOULD
CONTINUE TO SPREAD EAST NORTHEAST THROUGH THE FORECAST AREA IN A
COUPLE OF BANDS/CLUSTERS AND PASS OFF TO THE EAST BY EARLY
EVENING. BULK SHEAR WILL BE 25 TO 30 KT. MID LEVEL LAPSE RATE MAY
IMPROVE SLIGHTLY BUT DO NOT EXPECT SUBSTANTIAL CHANGE. MAXIMUM IN
DCAPE SHOULD CONTINUE TO TRANSLATE EAST OUT AHEAD OF ACTIVITY.
STILL MONITORING FOR STRONG STORMS OVER THE NEXT SEVERAL HOURS
WITH A FEW SEVERE CELLS NOT OUT OF THE QUESTION. DAMAGING STRAIGHT
LINE WINDS REMAINS THE PRIMARY THREAT.

AFTER THIS PASSES THROUGH THE REGION THERE IS STILL SOME POTENTIAL
FOR ADDITIONAL SHOWERS AND THUNDERSTORMS OVERNIGHT. BUT IF THIS
DOES DEVELOP IT SHOULD BE WEAKER AND WITH LESS COVERAGE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ON WEDNESDAY...AN UPPER TROUGH WILL BE MOVING EAST INTO THE GREAT
LAKES REGION. INITIALLY FAIRLY WELL-DEFINED OVER THE UPPER
MISSISSIPPI VALLEY (AND HELPING TO DRIVE THE MORE ACTIVE WEATHER
ON TUESDAY)...THIS TROUGH WILL BE WASHING OUT AS IT PROGRESSES
AHEAD. STILL...IT WILL LEAVE THE MIDDLE OHIO VALLEY IN A FAVORABLE
AREA OF LIFT...THOUGH SURFACE FEATURES WILL BE LACKING AND THUS
FORCING MAY NOT BE PARTICULARLY WELL FOCUSED. WHILE SHEAR WILL
CONTINUE TO BE MODEST...INSTABILITY SHOULD ACTUALLY INCREASE
SLIGHTLY FROM TUESDAY...WITH MLCAPE VALUES PERHAPS APPROACHING
2000 J/KG IN THE SOUTHWESTERN SECTIONS OF THE CWA (AND UP TO 1500
J/KG ELSEWHERE). THUS...AMONG THE SCATTERED THUNDERSTORMS THAT
DEVELOP...A FEW STRONG TO POSSIBLY SEVERE STORMS MAY OCCUR.

AS THE AFOREMENTIONED TROUGH CONTINUES TO WEAKEN AND MOVE
EAST...THE ILN FORECAST AREA WILL END UP IN A REGIME OF BUILDING
RIDGING ALOFT...AND A WEAK/NEBULOUS AREA OF HIGH PRESSURE AT THE
SURFACE. BY THURSDAY...THIS WILL BEGIN TO LIMIT THE CHANCES FOR
CONVECTION...WITH DIURNAL DEVELOPMENT ONLY APPEARING TO BE A
POSSIBILITY IN THE SOUTHERN HALF OF THE FORECAST AREA. FRIDAY WILL
LIKELY BEGIN DRY AS WELL...THOUGH THE FLOW WILL BE SWITCHING BACK
TO THE SOUTH IN THE SECOND HALF OF THE DAY...LEAVING A POSSIBILITY
FOR SOME DEVELOPMENT (ESPECIALLY FOR THE SOUTHWESTERN HALF OF THE
FORECAST AREA) BY LATE AFTERNOON AND EVENING. TO NOTE...THE GFS
HAS BEEN A LITTLE MORE AGGRESSIVE THAN OTHER MODELS WITH THE
SOUTHWARD PUSH OF THE AREA OF HIGH PRESSURE INTO THE OHIO
VALLEY...AND WOULD SUPPORT AN EVEN DRIER FORECAST FOR THURSDAY AND
THE FIRST HALF OF FRIDAY.

TEMPERATURES AND DEWPOINTS ARE EXPECTED TO CHANGE VERY LITTLE OVER
THE COURSE OF THE WEEK. A VERY SLIGHTLY DRIER AIR MASS WILL BE
SETTLING IN ON THURSDAY AND INTO FRIDAY...WHICH MAY ALLOW SOME
SLIGHTLY COOLER MIN TEMPS ON FRIDAY MORNING. OTHERWISE...MIN TEMPS
WILL LIKELY NOT DROP BELOW THE MID 60S. MAX TEMPS SHOULD REMAIN
AROUND 80 DEGREES...BUT CONVECTION AND CLOUDS (OR A LACK THEREOF)
COULD HAVE AN IMPACT IN EITHER DIRECTION...ESPECIALLY TODAY
(TUESDAY) AND WEDNESDAY. FRIDAY MAY BE THE WARMEST DAY OF THE
WEEK...WITH DRY AND SUNNY CONDITIONS TO BEGIN THE DAY...WITH WARM
ADVECTION KICKING IN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MID/UPPER LEVEL FLOW WILL BECOME MORE AMPLIFIED THROUGH THE
WEEKEND AS SHORT WAVE ENERGY MOVES OUT OF THE ROCKIES AND INTO THE
CENTRAL PLAINS. THIS WILL EVENTUALLY LEAD TO A FRONTAL BOUNDARY
PUSHING DOWN TOWARD AND POSSIBLY THROUGH OUR FA THROUGH EARLY NEXT
WEEK. HOWEVER...THERE REMAINS QUITE A BIT OF DIFFERENCE BETWEEN
THE ECMWF/GFS/CMC WITH HOW FAST AND HOW FAR SOUTH TO PUSH THE
FRONT AND WHETHER OR NOT TO STALL IT OUT ACROSS OUR AREA TOWARD
THE END OF THE PERIOD. THIS WILL LEAD TO THE POTENTIAL FOR A
FAIRLY WET/MORE ACTIVE PERIOD THROUGH THE END OF THE LONG TERM BUT
DUE TO THE TIMING UNCERTAINTIES...WILL JUST KEEP POPS IN THE HIGH
CHANCE CATEGORY.

FRIDAY WILL BE SEASONABLY WARM WITH HIGHS IN THE MID 80S. MORE
SEASONABLE TEMPERATURES WILL THEN BEGIN TO PUSH DOWN FROM THE NORTH
OVER THE WEEKEND...BUT THEY WILL ULTIMATELY BE DICTATED BY THE
PLACEMENT/TIMING OF THE FRONTAL BOUNDARY. FOR THAT REASON...HAVE
GENERALLY GONE WITH A MODEL BLEND FOR TEMPERATURES SATURDAY THROUGH
MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONVECTION DEVELOPING ACROSS THE REGION WILL POTENTIALLY AFFECT
ALL TERMINALS DURING THE EARLY PART OF THE TAF PERIOD. HEAVIEST
DOWNPOURS COULD BRIEFLY REDUCE VISIBILITY TO IFR. BUT FELT THAT
MVFR CONDITIONS WITH THE STORMS WAS MORE LIKELY. SOME SHOWERS OR
POSSIBLY THUNDERSTORMS COULD LINGER AFTER 00Z. BUT AT THIS POINT
THE POTENTIAL WAS LOW ENOUGH TO NOT HAVE FURTHER MENTION WITHIN
THE TAFS.

GUIDANCE IS SUGGESTING THAT LOW LEVEL MOISTURE WILL INCREASE LATE
TONIGHT. SIGNALS ARE MIXED ON WHETHER THAT WILL MANIFEST ITSELF
AS CLOUDS OR MIST OR BOTH. FORECAST CONTINUES WITH STRATUS AROUND
MVFR/IFR THRESHOLD. EXCEPTION IS FOR CINCINNATI TERMINALS WHERE
MIST/FOG MAY BE A BETTER POSSIBILITY.

OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND EVENING
AND AGAIN SATURDAY INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...
Hazardous weather outlook, May 26, 2:29 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE MAY 26 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
329 PM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE
EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE WITH SOME OF THESE
STORMS...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE MOST
FAVORABLE TIMING FOR SEVERE WEATHER WILL BE BEFORE 10PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ON
WEDNESDAY AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STRONG TO SEVERE STORMS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Special weather statement, May 26, 2:18 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT TUE MAY 26 2015

INZ073>075-080-KYZ089-261945-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-CARROLL KY-
318 PM EDT TUE MAY 26 2015

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...SOUTHEASTERN RIPLEY...
SOUTHERN DEARBORN...OHIO AND SWITZERLAND COUNTIES THROUGH 345 PM
EDT...

AT 317 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOOREFIELD...MOVING NORTH AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...DILLSBORO
AND MILAN.

ALSO...MOOREFIELD...MOUNT STERLING...JACKSONVILLE...PLEASANT...CENTER
SQUARE...AVONBURG...FAIRVIEW...ALLENSVILLE...EAST ENTERPRISE AND
CROSS PLAINS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3915 8523 3916 8523 3915 8490 3914 8488
      3860 8508 3858 8521 3863 8523 3873 8534
      3874 8534 3875 8530 3874 8526 3870 8521
      3891 8521 3891 8534
Special weather statement, May 26, 2:30 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT TUE MAY 26 2015

OHZ060-061-070-071-262000-
BUTLER OH-MONTGOMERY OH-PREBLE OH-WARREN OH-
330 PM EDT TUE MAY 26 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WARREN...EASTERN PREBLE...MONTGOMERY AND NORTHEASTERN BUTLER
COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SEVEN MILE TO MIDDLETOWN TO STATE ROUTE 63 AT STATE
ROUTE 741...MOVING NORTH AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MIDDLETOWN...
FRANKLIN...SPRINGBORO...MIAMISBURG...WEST CARROLLTON...KETTERING...
TROTWOOD...LEWISBURG AND DOWNTOWN DAYTON.

ALSO...COLLINSVILLE...PEKIN...JACKSONBURG...CARLISLE...POAST TOWN
HEIGHTS...WEST ELKTON...GERMANTOWN...GRATIS...WHEATVILLE AND
WOODBOURNE-HYDE PARK ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

LAT...LON 3985 8459 3987 8428 3981 8410 3935 8420
      3940 8438 3942 8462
Special weather statement, May 26, 2:47 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT TUE MAY 26 2015

INZ074-075-080-KYZ089-090-262015-
SWITZERLAND IN-OHIO IN-DEARBORN IN-CARROLL KY-GALLATIN KY-
347 PM EDT TUE MAY 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GALLATIN...
CARROLL...SOUTHWESTERN DEARBORN...OHIO AND SWITZERLAND COUNTIES
THROUGH 415 PM EDT...

AT 346 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
EASTERDAY...MOVING NORTH AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VEVAY...RISING SUN AND
DILLSBORO.

ALSO...GHENT...MOUNT STERLING...ETHRIDGE...MARKLAND...FLORENCE...
JACKSONVILLE...CENTER SQUARE...FAIRVIEW...QUERCUS GROVE AND
ALLENSVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3907 8510 3904 8489 3898 8484 3894 8485
      3892 8488 3890 8487 3865 8495 3863 8499
      3863 8502 3861 8503 3861 8505 3860 8507
      3858 8521
Special weather statement, May 26, 2:58 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT TUE MAY 26 2015

OHZ051>053-061-062-262030-
CHAMPAIGN OH-CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-
358 PM EDT TUE MAY 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONTGOMERY...
SOUTHERN MIAMI...WESTERN GREENE...WESTERN CLARK AND SOUTHWESTERN
CHAMPAIGN COUNTIES THROUGH 430 PM EDT...

AT 357 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEW LEBANON TO BEAVERCREEK TO XENIA...MOVING NORTH AT
35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...XENIA...
WRIGHT-PATTERSON AFB...TROTWOOD...FAIRBORN...CEDARVILLE...HUBER
HEIGHTS...VANDALIA...YELLOW SPRINGS...NEW CARLISLE...WEST MILTON...
TIPP CITY...TROY AND SPRINGFIELD.

ALSO...RIVERSIDE...OLDTOWN...FORT MCKINLEY...NORTHRIDGE...
WILBERFORCE...SHILOH...NORTHVIEW...CLAYTON...ENGLEWOOD AND HOLIDAY
VALLEY ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 4010 8437 4010 8392 3993 8372 3957 8387
      3966 8406 3969 8443
Local storm report, May 26, 3:01 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     BEAVERCREEK             39.73N 84.06W
05/26/2015  E50 MPH          GREENE             OH   TRAINED SPOTTER

&&

ANOVAK
Special weather statement, May 26, 3:04 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EDT TUE MAY 26 2015

INZ075-080-KYZ090-091-262030-
SWITZERLAND IN-OHIO IN-BOONE KY-GALLATIN KY-
404 PM EDT TUE MAY 26 2015

...A STRONG THUNDERSTORM WILL AFFECT GALLATIN...BOONE...OHIO AND
SWITZERLAND COUNTIES THROUGH 430 PM EDT...

AT 403 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH
LANDING...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RISING SUN...WALTON...
UNION...BURLINGTON AND FLORENCE.

ALSO...NORTH LANDING...VERONA...BIG BONE LICK...RABBIT HASH...
BEAVERLICK...BELLEVIEW...WATERLOO...HUEYS CORNERS...FRENCH AND
RICHWOOD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3866 8494 3875 8495 3902 8491 3915 8474
      3909 8467 3907 8462 3888 8460 3881 8461
      3879 8466 3878 8467 3877 8477 3871 8480
      3871 8483

The radar

The Cincinnati radar (KILN), 121 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Darke

When
May 26, 3:09 PM EST to 3:10 PM EST
Where
Darke County, 1.32 mi S of Union City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.201, -84.802

One tree was downed.

Thunderstorm Wind, Auglaize

When
May 26, 3:40 PM EST to 3:42 PM EST
Where
Auglaize County, 0.69 mi N of New Bremen
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.440, -84.380

A camper was destroyed by thunderstorm winds.

Thunderstorm Wind, Hocking

When
May 26, 3:43 PM EST to 3:44 PM EST
Where
Hocking County, 3.8 mi E of Gibisonville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.490, -82.500

One tree was downed.

Thunderstorm Wind, Auglaize

When
May 26, 3:45 PM EST to 3:47 PM EST
Where
Auglaize County, 1.26 mi WSW of Wapakoneta Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.490, -84.320

Several large trees were downed and a roof was peeled off of a building.

Thunderstorm Wind, Logan

When
May 26, 3:45 PM EST to 3:47 PM EST
Where
Logan County, 1.5 mi ESE of De Graff
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.310, -83.895

A couple of trees were downed in the De Graff area.

Thunderstorm Wind, Auglaize

When
May 26, 3:55 PM EST to 3:57 PM EST
Where
Auglaize County, 0.52 mi E of Wapakoneta
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Broadcast Media
Coordinates
40.570, -84.190

A tree fell onto the sun room of a home.

Thunderstorm Wind, Hocking

When
May 26, 3:57 PM EST to 3:58 PM EST
Where
Hocking County, 0.45 mi SE of Rockbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.576, -82.523

A tree was downed on State Route 374 near US 33.

Tornado, Greene

When
May 26, 4:16 PM EST to 4:17 PM EST
Where
Greene County, 2.11 mi WNW of Country Acres to 1.8 mi SW of Zimmerman
Rating
EF1
Path length
0.59 mi
Path width
70 yd
Injuries
2 direct, 0 indirect
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
39.697, -84.103

The tornado initially touched down at the Greene Crossing Shopping Center on Indian Ripple Road. At least 5 cars were lifted and rolled, with 2 injuries occurring in 2 of the vehicles that were rolled. As many as 22 cars in the parking lot at Greene Crossing Shopping Center were damaged with most of the damage being blown out windows.

Additional roof, window and awning damage occurred to a restaurant building as well as to the strip mall within the shopping center. The most significant damage was shattered windows and a partial collapse of a brick roof facade at Fitworks, along with a rooftop HVAC unit being pushed off of the roof. The damage was consistent with 100 to 105 mph winds.

Damage continued into the subdivision to the northeast of the Greene Crossing Shopping Center where numerous trees were downed and several homes suffered roof damage. While there was additional storm damage in the subdivisions east of Interstate 675, the damage there appeared to be non-tornadic.

Thunderstorm Wind, Greene

When
May 26, 4:17 PM EST to 4:19 PM EST
Where
Greene County, 1.12 mi SW of Zimmerman
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
39.710, -84.086

Several trees were downed and minor roof damage occurred to homes along Grange Hall Road.

Thunderstorm Wind, Clermont

When
May 26, 5:23 PM EST to 5:25 PM EST
Where
Clermont County, 0.77 mi NNE of Felicity
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.841, -84.095

Trees were downed on State Route 133 and State Route 756.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyThe tornado archive for Ohio, 2015Warnings in Ohio, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568143, 568144, 568163, 568145, 568146, 568148, 568162, 568158, 568159, 568160.